Geometric & Functional Analysis GAFA

, Volume 16, Issue 3, pp 537–706

Diophantine geometry over groups V2: quantifier elimination II

Original Paper

DOI: 10.1007/s00039-006-0564-9

Cite this article as:
Sela, Z. GAFA, Geom. funct. anal. (2006) 16: 537. doi:10.1007/s00039-006-0564-9

Abstract.

This paper is the sixth in a sequence on the structure of sets of solutions to systems of equations in a free group, projections of such sets, and the structure of elementary sets defined over a free group. In the two papers on quantifier elimination we use the iterative procedure that validates the correctness of an AE sentence defined over a free group, presented in the fourth paper, to show that the Boolean algebra of AE sets defined over a free group is invariant under projections, hence, show that every elementary set defined over a free group is in the Boolean algebra of AE sets. The procedures we use for quantifier elimination, presented in this paper, enable us to answer affirmatively some of Tarski’s questions on the elementary theory of a free group in the last paper of this sequence.

Keywords and phrases.

Equations over groupsMakanin–Razborov diagramsfree groupslimit groupsfirst order theoryquantifier eliminationTarski problems

AMS Mathematics Subject Classification.

20F6503BB2520E0520F10

Copyright information

© Birkhäuser Verlag, Basel 2006

Authors and Affiliations

  1. 1.Institute of MathematicsHebrew UniversityJerusalemIsrael